Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 236, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 3, 2012, 2:39 PM CDT for Jackson County, Florida. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2012, 2:39 PM CDT (19:39 UTC)
- Expired
- Jul 3, 2012, 3:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Jackson County, FL
The radar
The Tallahassee radar (KTLH), 81 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 2:39 PM CDT | TSTM WND DMG | 3 W Greenwood, FL | TREE DOWN NEAR OLD US RD. AND HWY 162. |
| Jul 3, 2:49 PM CDT | TSTM WND GST 68 | Marianna Municipal A/P, FL | THE ASOS RECORDED A PEAK WIND GUST OF 68 MPH FROM 350 DEGREES AT 249 PM CDT WITH A FASTEST TWO MINUTE AVERAGE WIND OF 54 MPH AT THE SAME TIME. |
| Jul 3, 2:58 PM CDT | TSTM WND DMG | 3 Ne Marianna, FL | POWER POLES DOWN ON CAVERNS RD. NEAR MARIANNA HIGH SCHOOL. |
| Jul 3, 3:03 PM CDT | TSTM WND DMG | 3 Ese Marianna, FL | TREE DOWN NEAR MERRITS MILL AND FLYNT DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1410 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
739 WUUS52 KTAE 031939 SVRTAE FLC063-032030- /O.NEW.KTAE.SV.W.0236.120703T1939Z-120703T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 239 PM CDT TUE JUL 3 2012 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 330 PM CDT * AT 238 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF MARIANNA...OR NEAR GREENWOOD...AND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOVEDALE...BUENA VISTA...MARIANNA MUNICIPAL A/P...TWO EGG...CHIPOLA TERRACE...DELLWOOD...BLUE SPRING...STAR...UNION CITY...INWOOD... SNEADS...SINK CREEK...SIMSVILLE...ROCK CREEK...GRAND RIDGE AND CYPRESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3065 8491 3060 8526 3089 8531 3093 8499 TIME...MOT...LOC 1940Z 343DEG 11KT 3086 8517 $$ 42-DVD
1 follow-up statement
174 WWUS52 KTAE 032024 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 PM CDT TUE JUL 3 2012 FLC063-032034- /O.EXP.KTAE.SV.W.0236.000000T0000Z-120703T2030Z/ JACKSON FL- 324 PM CDT TUE JUL 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON COUNTY WILL EXPIRE AT 330 PM CDT... THE STORM HAS WEAKENED BELOW SEVERE LIMITS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3065 8491 3060 8526 3089 8531 3093 8499 TIME...MOT...LOC 2024Z 343DEG 11KT 3065 8519 $$ 42-DVD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:35 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 3, 1:35 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 235 PM EDT Tue Jul 3 2012 .SHORT TERM (Tonight through Thursday)... We are starting to get back into a more typical summertime pattern with afternoon and evening convection driven by daytime heating and sea breeze interaction. MOS PoPs the next few days look suspiciously low, especially in light of all the activity that we have seen develop in the past few hours. PoPs have been adjusted up into the chance to likely category for the remainder of this afternoon. PoPs will be trimmed down to 30% across the board for the evening hours. For Wednesday and Thursday, the upper ridge centered over the Missouri Valley will build with troughing along the eastern seaboard from New England to the mid-Atlantic states. The local area will be on the eastern fringe of the upper ridge. At the surface, a ridge axis will extend from the western Atlantic across the Gulf of Mexico. Meanwhile, a weak trough will cut through the Carolina's into central Georgia. This boundary will provide an additional focus for the development of afternoon and evening convection. Model forecast soundings show PW's generally at or above 1.50" both afternoons. Soundings also show weak steering flow so some storms will be slow movers with the potential for heavy rainfall. Temperatures will be just above seasonal levels with max heat indices between 100 and 105 degrees. && .LONG TERM [Thursday night through next Tuesday]... At the start of the period, the center of the upper high that brought all of the heat to the region over the weekend will have retreated northwestward to a position near Kansas City. This high will move little into next weekend. This more northward position will allow energy to undercut the ridge and move east to west across the Gulf Coast states. The GFS is far more energetic in this regard than the latest runs of the Euro and the 00Z NAM. This allows the Piedmont trough to settle further south in the GFS than the other models which depresses the surface ridge further south as well. The net effect is that the 00Z GFS is wetter than the other models for much of the long term period. That said, even the more northward position of the surface ridge that the Euro shows would be favorable for daily sea breeze-induced convective development. The presence of any upper level forcing, even weak forcing, will enhance this development. We will handle this scenario by using a blended PoP approach. All in all, this period is shaping up to be pretty typical of summertime for a change. However, temperatures will generally run a couple of degrees above normal through the period. && .MARINE... Outside of a brief ramp up in winds and seas on Friday, the same basic forecast with generally light southwest winds and low seas, with some enhancement from the afternoon and evening Sea Breeze is expected to continue through the period. && .AVIATION... Unsettled weather will continue for all sites through the period with scattered afternoon and evening thunderstorms. Daylight conditions should remain VFR outside of these storms. Early tomorrow morning, we could see MVFR and IFR conditions redevelop from fog and low clouds for a few hours around sunrise. && .FIRE WEATHER... Red flag conditions are not expected with unsettled weather, including a chance of afternoon thunderstorms each day. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 95 73 96 74 / 30 30 30 40 30 Panama City 76 91 76 91 76 / 30 30 20 30 20 Dothan 74 96 74 95 75 / 30 30 30 40 20 Albany 74 96 75 97 76 / 30 30 30 40 30 Valdosta 72 95 72 96 72 / 30 30 30 40 30 Cross City 72 93 70 93 71 / 30 30 20 20 30 Apalachicola 73 90 74 90 74 / 30 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None.. GM...None. && Aviation/Fire Wx...Evans Long Term...Wool Short Term...Barry Marine...Gould
Hazardous weather outlook, Jul 3, 7:20 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 820 AM EDT TUE JUL 3 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-041100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 820 AM EDT TUE JUL 3 2012 /240 AM CDT TUE JUL 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION. SOME OF THESE STORMS COULD CONTAIN GUSTY WINDS...AND A SEVERE STORM OR TWO IS NOT OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MORE UNSETTLED CONDITIONS ARE EXPECTED TO DEVELOP ACROSS OUR REGION THROUGH THE WEEKEND. ON THE 4TH OF JULY...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. EVANS
In the hours before
Local storm report, Jul 3, 1:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL DOTHAN 31.22N 85.39W
07/03/2012 E0.75 INCH HOUSTON AL EMERGENCY MNGR
DIME SIZE HAIL AND GUSTY WINDS REPORTED IN DOWNTOWN
DOTHAN.
&&
WALSH/BLOCKLocal storm report, Jul 3, 2:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 2 NW COTTONWOOD 31.07N 85.33W
07/03/2012 HOUSTON AL LAW ENFORCEMENT
STRONG STRAIGHT LINE WINDS DOWNING LARGE LIMBS AND
POWERLINES.
&&
WALSH/DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:39 PM CDT | Severe Thunderstorm Warning | TAE | Washington | 31 min |
| Jul 3, 1:51 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Washington | 39 min |
| Jul 3, 2:07 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 53 min |
| Jul 3, 2:32 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 43 min |
| Jul 3, 3:27 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 48 min |
| Jul 3, 4:02 PM CDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 43 min |
| Jul 3, 4:39 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.